Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


delaying the onset of lipo
Sep 9, 2003

I am recently diagnosed, just starting treatment (Kaletra/Combivir). Since very recently I was in very good health, then all of the sudden trush in the esofagus and a few KS lesions have pop up. Since I'm 41 I would like to know if there is any research that support this particular combination as the more convenient to try to delay those body changes that everybody talk about? If not, would you suggest something different based on your experience with treatment naive patients? Thanks so much, Rick.

Response from Dr. Moyle

The main independent risk factors poor body shape changes include aged over 40 (sorry), CD4 count less than 200 at commencement of therapy, Caucasian ethnicity, use of d4T (relative to AZT, abacavir or tenofovir) and of protease inhibitors (relative to NNRTIs). It is possible that there is some risk related to AZT relative to abacavir and tenofovir but this has not been investigated adequately. From what you have said I see no particular reason why your position has preferred the protease inhibitor combination Kaletra to a NNRTI such as efavirenz. While these drugs have not been directly compared may other two highly recommended agents and appeared to work while in both high and low viral load and high and low CD4 count. Beyond that, maintaining your weight eating a high fibre "Mediterranean" diet and exercising regularly are all likely to be helpful.

I hope this helps

Regards

Graeme Moyle


Previous
Nothing working
Next
Facial Fill Options

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement